MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX TIBIALSHEATH 30MM *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US INTRAFIX TIBIALSHEATH 30MM *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 254601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) - incomplete.The expiration date is not currently available.Associated medwatch: 1221934-2018-50704, 1221934-2018-50703, and 1221934-2018-50706.
 
Event or Problem Description
It was reported via phone by the sales rep that during an acl procedure, the doctor inserted the intrafix tibial sheath fine, but when he was trying to insert the intrafix peek screw, it would not screw in the bone.The doctor stated the sheath was getting damaged due to the patient's hard bone, and removed the sheath.The doctor attempted to insert another sheath and screw, but the same thing happened.The doctor then re-dilated the hole and using the same size sheath and screw successfully completed the procedure.There were no patient consequences or delays.No replacement devices were sent out, just a trunk adjustment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A dhr review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.A review into the mitek complaints system revealed no other complaint of any kind for this lot of devices.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Associated medwatch: 1221934-2018-50704, 1221934-2018-50703 and 1221934-2018-50706.

Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7530151
Report Number1221934-2018-50705
Device Sequence Number1512051
Product Code MAI
UDI-Device Identifier10886705013074
UDI-Public10886705013074
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number254601
Device Lot NumberL630410
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1